Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

possible klonopin issues

I've been taking .25mg of klonopin for about a year now. I take it around 11pm, right before I go to bed. But I've noticed over the past few weeks, I start to feel generally "icky" around 4pm everyday--kind of dizzy and nauseated. I work 9-5 and by the end of my work day, I just feel awful (most days, not every day). Is it possible that the klonopin is "wearing off" by then since it's such a small dosage?

Also, about 4 months ago I started seeing a rheumatologist and through many blood tests, she discovered that I have high antithyroid antibodies, possible lupus (we have to re-test in a few months) and positive Rheumatoid Factor IgA. So I don't know if it THOSE things that are just causing me to feel unwell, or is it the klonopin?
2 Responses
Avatar universal
I should clarify: the klonopin is for anxiety. I am seeing my rheumatologist tomorrow (although sometimes it's hard to get questions through to her while she's talking), but I no longer see the psychiatrist that prescribed the klonopin. She just didn't work out for me.
Avatar universal
You do need to learn if you have those potential health problems, but since you're taking the klonopin every day it is possible you're suffering a withdrawal.  It's also possible you're not.  Know that using a benzo as a sleeping pill isn't it's best use, and has all the same problems sleeping pills have when taken regularly -- they eventually stop working and your insomnia is worse.
2 Comments
I never had insomnia, the klonopin was only for anxiety. The doctor who prescribed it told me to take it before bed because it could make me drowsy. Today my rheumatologist said I am in the early stages of rheumatoid arthritis with high antithyroid antibodies, no lupus.
That doesn't really make sense does it.  If you have anxiety, that's when you need the klonopin, if you need it at all.  You don't need it when you're asleep, obviously, so that's why I assumed you were taking it for sleep.  By the time you wake up, the drug has worn off, so it's not doing you any good pharmacologically during your day.  When I started klonopin, the psychiatrists dosed it a 1mg twice a day so it would always be in your system -- it's a long-acting benzo.  But of course, that resulted in all of us becoming addicted to it.  Your dose is so small and the way you're taking it is so worthless that you probably don't need it at all if you're functioning well -- it's probably a placebo.  In which case, a therapist would probably be a wiser choice at your stage of distress that medication.  Hope the other stuff doesn't turn out to be as bad as it sounds -- I've had those tests, and they're not terribly accurate.  Good luck.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?